MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804300-38
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after removing the 3.0x38mm xience skypoint stent delivery system (sds) from the delivery hoop, the protective sheath was removed and the stent dislodged.The sds was not used in the procedure.There was no patient involvement and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that after removing the 3.0x38mm xience skypoint stent delivery system (sds) from the delivery hoop, the protective sheath was removed and the stent dislodged and remained in the protective sheath.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use states: prior to using the xience skypoin device, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque ballonn markers.Do not use if any defects are noted.In this case, the instructions for use deviation related use after damage does not appear to have contributed to the reported difficulties.The investigation was unable to determine a conclusive cause for the reported stent dislodgment; however, stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, handling of the stent during preparation, and interaction with accessory devices.In this case, it is possible that inadvertent handling during sheath/stylet removal contributed to the reported stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6 health effect - impact code 2645 removed.H6 health effect - impact code 2199 added.H6 medical device problem code 2017 added.
 
Event or Problem Description
Subsequent to the initial report being filed it was noted that the dislodged stent remained in the protective sheath.The account reported that the sds was prepped for use and advance to the target lesion; however, when angiogram was taken the stent was noted to have dislodged and was found to have remained in the protective sheath.There was no adverse patient effect.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18480252
Report Number2024168-2024-00485
Device Sequence Number12484119
Product Code NIQ
UDI-Device Identifier08717648233289
UDI-Public08717648233289
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Catalogue Number1804300-38
Device Lot Number3072641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown